Alert archive / Louisiana / Freeze Warnings in 2012
Freeze Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 24, 2012, 9:08 PM CST for 12 parishes in Louisiana; 7 counties in Texas. It took effect at Nov 25, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 9:08 PM CST (03:08 UTC)
- In effect from
- Nov 25, 2012, 12:00 AM CST
- Expired
- Nov 25, 2012, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
806 WWUS74 KSHV 250308 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 908 PM CST SAT NOV 24 2012 LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400- /O.NEW.KSHV.FZ.W.0006.121125T0600Z-121126T1400Z/ CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 908 PM CST SAT NOV 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY. * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH AROUND SUNRISE ON SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
2 follow-up statements
257 WWUS74 KSHV 250335 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CST SAT NOV 24 2012 LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400- /O.EXT.KSHV.FZ.W.0006.121125T0600Z-121125T1400Z/ CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 935 PM CST SAT NOV 24 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST SUNDAY... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH AROUND SUNRISE ON SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
144 WWUS74 KSHV 251045 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 445 AM CST SUN NOV 25 2012 LAZ001-002-010>013-017>022-TXZ150>153-165>167-251400- /O.CON.KSHV.FZ.W.0006.000000T0000Z-121125T1400Z/ CADDO-BOSSIER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA...HENDERSON...CARTHAGE... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 445 AM CST SUN NOV 25 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE FOUR STATE REGION TONIGHT WITH THE CENTER OF THE SURFACE HIGH JUST TO THE EAST. MOSTLY CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW FOR MINIMUM TEMPERATURES TO DROP NEAR OR JUST BELOW FREEZING ACROSS MOST OF THE REGION ON SUNDAY MORNING. SOME TEMPERATURES HAVE ALREADY FALLEN INTO THE UPPER 20S. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH AROUND SUNRISE ON SUNDAY MORNING. * IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS TO PROTECT OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VII
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 24, 4:01 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 24, 4:01 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 401 PM CST SAT NOV 24 2012 .DISCUSSION... SFC HIGH OVER SRN AR WILL CONTINUE TO SHIFT EAST AND AWAY FROM THE AREA ALLOWING WINDS TO VEER TO THE SE DURING THE EVENING HOURS. DESPITE MOSTLY CLEAR SKIES...VERY DRY AIR AND LIGHT WINDS...THE SOUTHERLY WIND COMPONENT SHOULD BE JUST ENOUGH TO KEEP MOST OF THE AREA ABOVE FREEZING TONIGHT. HOWEVER...MIN TEMPS SHOULD STILL BE BELOW 40 DEGREES AT MOST LOCATIONS. SUNDAY SHOULD BE MUCH WARMER AS INCREASING SRLY WINDS COMBINE WITH ABUNDANT SUNSHINE TO WARM MAX TEMPS TO NEAR CLIMO. UPPER TROUGH CURRENTLY OVER NW BRITISH COLUMBIA WILL BE STEERED INTO THE CNTRL PLAINS BY NWLY FLOW ALOFT. THIS WILL ALSO DRIVE A DEVELOPING SFC LOW AND COLD FRONT THROUGH THE SRN PLAINS LATE THIS WEEKEND. BY 12Z MONDAY...A SFC LOW IS EXPECTED TO BE ALONG THE RED RIVER BETWEEN KDFW AND KOKC WITH A WARM FRONT ALIGNED JUST SOUTH OF I-40 AND A COLD FRONT TRAILING SSE FROM THE LOW INTO TX. ABUNDANT LOW LEVEL MOISTURE SHOULD BE IN PLACE. CURRENT THINKING IS THAT CONVECTION SHOULD DEVELOP WELL AHEAD OF THE FRONT ACROSS THE ERN HALF OF THE CWA...ROUGHLY EAST OF A KTXK-KSHV-TOLEDO BEND LINE. CIRRUS SHIELD AND A STRATO CU DECK THAT SHOULD PERSIST FOR MUCH OF MONDAY MORNING MAY LIMIT INSTABILITY SOMEWHAT. HOWEVER...CAPE VALUES BETWEEN 1000-1500 J/KG ARE EXPECTED ACROSS SE OK/SW AR/E TX BY MONDAY AFTERNOON. BULK SHEAR VALUES APPEAR TO ONLY BE MARGINALLY SUPPORTIVE FOR ORGANIZED UPDRAFTS. HOWEVER...LOW LEVEL SPEED AND DIRECTIONAL SHEAR IS ALSO SUFFICIENT SUCH THAT A DAMAGING WIND AND ISOLATED TORNADO THREAT CANNOT BE COMPLETELY RULED OUT...ESPECIALLY JUST SOUTH AND EAST OF THE SFC LOW TRACK WHERE SFC WINDS SHOULD BE SLIGHTLY MORE BACKED. UPPER TROUGH AXIS SHOULD FINALLY CATCH UP TO THE FRONT MONDAY NIGHT HELPING TO PUSH THE FRONT ACROSS THE AREA. PRECIP SHOULD EXIT THE CWA BY THE MID MORNING HOURS OF TUESDAY. BELOW NORMAL TEMPS AND DRY CONDITIONS ARE EXPECTED BEHIND THE FRONT BUT A SLOW WARMING TREND IS EXPECTED THROUGH THE END OF NEXT WEEK AS A SHORTWAVE RIDGE TRANSLATES ACROSS THE AREA. PROGRESSIVE UPPER FLOW WILL REMAIN IN PLACE AND A SERIES OF UPPER TROUGHS SHOULD MOVE ACROSS THE CNTRL AND SRN CONUS. SWLY FLOW ALOFT AND SRLY SFC WINDS SHOULD PROVIDE SUFFICIENT MOISTURE AND INSTABILITY FOR UNSETTLED WEATHER LATE NEXT WEEK AND INTO THE WEEKEND. /09/ && .AVIATION... VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE TERMINAL FORECAST PERIOD WITH A HIGH THIN CIRRUS SHIELD SPREADING SOUTHEAST OVER MUCH OF THE FOUR STATE REGION NORTHEAST OF A TYLER TEXAS TO NATCHITOCHES LOUISIANA LINE. TERMINAL SITES WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE ON THE SURFACE AND LESS AMPLIFIED HIGH PRESSURE RIDGE ALOFT. MOISTURE RETURN WILL COMMENCE ON SUNDAY AS LOW LEVEL SOUTHERLY FLOW INCREASES WITH SCATTERED CLOUDS AROUND 5 KFT DURING THE DAY NEAR MID DAY TO LATE AFTERNOON. MOST LIKELY TO SEE MVFR CEILINGS RETURNING NEAR 26/06 TO 26/09 UTC SUNDAY NIGHT AND EARLY MONDAY...WITH DETERIORATING CONDITIONS TO IFR CEILINGS AND VISIBILITIES BY 26/12 UTC MONDAY AREA WIDE. LIGHT AND VARIABLE WINDS OVERNIGHT TONIGHT WILL GRADUALLY RETURN TO SOUTHERLY AND THEN INCREASE AFTER 25/15 UTC TO 7 TO 14 KNOTS AS THE SURFACE HIGH PRESSURE CENTER SHIFTS EAST. HIGHER SPEEDS WILL BE OVER EAST AND NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA WHERE PRESSURE GRADIENT WILL BE MORE TIGHTLY PACKED SUNDAY. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 34 65 52 74 53 / 0 0 10 40 50 MLU 32 65 46 67 57 / 0 0 10 50 50 DEQ 29 65 45 67 44 / 0 0 10 30 40 TXK 35 66 48 71 44 / 0 0 10 30 40 ELD 33 63 47 66 52 / 0 0 10 50 50 TYR 37 68 56 76 45 / 0 0 10 30 40 GGG 35 67 54 76 47 / 0 0 10 30 40 LFK 36 70 58 79 55 / 0 0 10 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Nov 24, 11:59 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CST SAT NOV 24 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1159 AM CST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL AHEAD OF THE FRONT ACROSS MUCH OF LOUISIANA AND SOUTHERN ARKANSAS BY THE MID MORNING HOURS OF MONDAY. ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS AS THE FRONT APPROACHES MONDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS THE SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS MONDAY AFTERNOON AND THEN SPREADING EASTWARD INTO LOUISIANA AND SOUTHERN ARKANSAS BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 09
Nearby
Freeze Warnings in Louisiana, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.